Progesterone capsules causing nausea?

by Deborah
(Southern California)

Hello,
I am 59 and very post menopause. I have a long history of estrogen dominance, which started, I believe, from using BC pills at age 18 thru 20...resulting in amenorea for 1 year at age 29. Also suffered from PMS every month. Miscarriage, fibroids. The stress of my husband passing away and losing our home when I was 45 and having to raise my then 3 1/2 year old boy, finding a "career", etc, put me into a very tumultuous pre-menopause and then menopause at age 52.
I used progesterone cream and herbs through the pre stage, then graduated to a bi-est cream at menopause. Had to go off that eventually because it backfired. I just could not get balanced!
Main symptom was insomnia. Not a good thing to have as a single mom in her 50's.
I went off all that cold turkey, which was a huge mistake because it caused me to have a near nervous breakdown with even more debilitating insomnia. Tried different sleeping pills but I do not do well with medications at all. Probably because I'm thin, eat very very clean (primarily Paleo) and organic. So I'm sensitive to anything artificial. As I got older, symptoms increased to erratic blood sugar levels, cold temps, unending insomnia, anxiety, tinnitus, etc. etc...
I discovered this site in Feb of this year (2014). So grateful!!!! I started on Progesterone cream immediately (Pro-Gest, because I could get it right away at the store). I am now using Natpro , which I absolutely love. But because I'm up to about 400 to 430 mg per day, I had an ND prescribe me a strong 20% compounded cream that releases 50 mg per pump. So what I'm doing is injecting
100 mg of Natpro into vagina with another 100 mg of the prescribed cream on my body in various places every night. Every morning I use an additional 200 mg of the prescribed cream on my back concentrating on the adrenal area, because I have had adrenal fatigue. Also using additional "dashes" of the Natpro as needed. This has helped the insomnia a little bit but I would still wake around 3 am and not be able to fall back to sleep. My ND told me that the natural P capsules seem to help better with sleep so I started those. Starting with 50mg before bed..but now finding that 100 mg caps before bed is helping a lot. I still wake up, but after several deep breaths I seem to fall back to sleep till 6 am, giving me a total of about 7 to 7 1/2 hours. Let me add also that I'm taking 10,000 iu's of D ( my level was 38 last Feb.) along with 45 min of nude sunbathing a couple times a week ( I live in Southern Cal and have an enclosed patio, haha) Also am taking 500 mg of Mag at night along with Gaba, Inositol,B6, and zinc. Zinc supposedly lowers cortisol. Daily I take a good B complex, Vit C, E, selenium, Kelp, Black currant seed oil cap, and the D. Also occasional Epsom Salt baths to get more mag., also taurine when I need to relax and sometimes glutamine to further stabilize blood sugar. I do not eat any grain, only healthy fats, lots of green veggies, and high quality protein. An egg with butter at night before bed to keep blood sugar stable.( It helps somewhat)
Hallelujiah! Getting my life back after all these years.
Continuing on the 400 to 430 mg of cream per day.
Problem: Having nausea every morning now and wondering if it's the capsules metabolizing in my liver. If I stop the caps, I'm worried that the sleeping only a half night will start up again.
Do you think nightly P troches would help? I know that even some of that will probably go through the liver, but probably not as much as the caps. What are my alternatives? Believe me,
I've tried everything for a good night sleep and after all these years the P caps are the only thing that seems to help. Sleeping like a baby, but waking up sluggish, nauseous, and slow bowels.
By the way, for anyone that needs to know this, I, too, had major estrogen dominance when starting up the progesterone cream, water retention, weight gain, heart palls, etc., but when I increased to at least 400 mgs per day, I lost the weight plus more, and began to feel amazing! I do not think I'm progesterone dominant yet so will stay on this amount indefinitely. My boy is now a teenager who is driving and going off to college next year, which is wonderful but sometimes pretty stressful and I have to increase the dose. lol. :-)
Thank you so much for all the info on this site.
I'm very much looking forward to any advice.
Best-
Deborah

Comments for Progesterone capsules causing nausea?

Click here to add your own comments

May 05, 2014
Progesterone capsules causing nausea?
by: Anonymous

Hi Deborah

The harm that BCP does is scary, the same with HRT, all drug based contraceptives and HRT have a potential to cause harm – see here. Peri-Menopause and Menopause are difficult times for most women and progesterone is very much needed to help women cope. You are still suffering Estrogen Dominance hence the nausea.

I do not believe that you are using progesterone correctly, resulting in your adverse symptoms. Please read How to use Progesterone Cream. I take it that you are using progesterone every day which is what is needed, but you are not using enough progesterone for your symptoms. Most compounded creams contain testosterone and estrogen, no woman needs to take extra, but what is the progesterone concentration of the compounded cream? Whilst you are using 100mg of Natpro, this is not enough for you. You would have to double up on ProGest because of the concentration. Progesterone therapy is not an overnight fix, it take 2-6 months, possible longer before positive signs are felt and that is using the correct amount of progesterone. Have you been tested for Insulin Resistance?

Any form of oral progesterone is not the best delivery method as 96% gets destroyed by the gut and liver – see here. Stress destroys both progesterone and vitamin D, more of both are needed during the stressful time.

Your Vitamin D level is very low, it should be between 70-100ng/mL. A deficiency reduces the benefits of progesterone, it is connected to every single cell and its formation in our bodies including insomnia, making it vital.

Hope this helps you.

May 05, 2014
Progesterone capsules causing nausea?
by: Joy

Hi Deborah

Apologies, the above post was from me.

Take care.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...